Georgia, 2003Flood in Georgia, July 1, 2003
July 1, 2003 · NWS FFC · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 1, 4:58 PM EST, 2 minutes earlier.
Area forecast discussion, Jul 1, 4:58 PM EST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT TUE JUL 1 2003
QUITE BUSY WITH FLOODING AND THE POTENTIAL FOR SEVERE WEATHER...BIG
STORY IS REMNANTS OF TS BILL. HEAVY RAIN WILL CONTINUE TO FALL
ACROSS MUCH OF THE CWA AND WILL THEREFORE CONTINUE THE FLASH FLOOD
WATCH WHICH WILL EXPIRE AT 11 PM...THIS WILL NEED WATCHING AS
SURFACE LOW HAS SLOWED IN RESPONSE TO UPPER TROUGH MOVING THROUGH
THE MIDWEST AND THIS MAY CAUSE THE HVY RAIN TO REMAIN IN THE CWA
PAST MIDNIGHT. HEAVY RAIN WILL EXIT LATE TONIGHT...HOWEVER ABUNDANT
MOISTURE REMAINS AT MOST LEVELS THROUGH THE WEEKEND AND ANY SUNSHINE
THAT HITS THE GROUND WILL DESTABILIZE THE ATMOSPHERE. THIS WILL KEEP
THE CHANCE OF THUNDER IN THE FORECAST THROUGH THE WEEKEND. APPEARS
AVN/ETA ARE BRINGING ANOTHER SURGE OF DEEP TROPICAL MOISTURE FRIDAY
AFTERNOON AND NIGHT. UKMET IS ALSO HINTING AT THIS. WILL THEREFORE
ADD PRECIP ON JULY 4TH.
.PRELIMINARY POINT TEMPS/POPS...
KATL 67 80 69 85 / 99 50 30 30
KAHN 69 80 69 85 / 99 50 30 30
KGVL 67 80 68 85 / 99 50 30 30
KRMG 67 83 69 86 / 99 50 30 30
KCSG 72 85 72 87 / 99 50 40 30
KMCN 72 85 71 87 / 99 50 40 30
.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
AVIATION DISCUSSION...CENTER OF THE REMNANTS OF T.S. BILL NOW JUST
NORTH OF BHM. CONTINUED SLOW MOVEMENT TO WESTERN NORTH CAROLINA BY
WEDNESDAY MORNING. AS A RESULT WIND CURRENTLY FROM SOUTHEAST TO SOUTH
WILL GRADUALLY SHIFT TO SOUTHWEST WEDNESDAY MORNING. SPEED MOSTLY IN
THE 10 TO 15 KT RANGE. SHOWERS AND ISOLATED THUNDERSTORMS WILL
GRADULLY DECREASE IN COVERAGE AND BECOMING MOSTLY SCATTERED ON
WEDNESDAY. EXPECTED CIGS TO REMAIN OR REDEVELOP MOSTLY BLO 1
THOUSAND FEET DURING NIGHT. VSBY LOWER IN RAIN. SOME FOG SHOULD
DEVELOP DURING NIGHT BUT THINK GENERALLY IN THE 2 TO 4 MILE RANGE.
17
Hazardous weather outlook, Jul 1, 10:50 AM EST, 6 hours 10 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-012115-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1150 AM EDT TUE JUL 1 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TONIGHT.
ISOLATED SEVERE THUNDERSTORMS AND HEAVY RAIN THROUGH TONIGHT.
.SYNOPSIS...
TROPICAL DEPRESSION BILL WILL MOVE ACROSS NORTH GEORGIA THIS
AFTERNOON.
.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THUNDERSTORMS TODAY WILL BE TORRENTIAL
DOWNPOURS...THAT CAN QUICKLY CAUSE FLOODING OF SMALL CREEKS AND
STREAMS AND LOW LYING AREAS. ISOLATED SEVERE THUNDERSTORMS ARE ALSO
POSSIBLE...AND COULD SPAWN ISOLATED TORNADOES. THE BEST CHANCE FOR
SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND EARLY
EVENING...GENERALLY SOUTH OF A LINE FROM ROME TO ATHENS. HEAVY RAIN
MAY OCCUR ANYWHERE OVER NORTH AND CENTRAL GEORGIA INTO THE EVENING
HOURS.
.DISCUSSION...
DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE AS THE REMNANTS OF
TROPICAL STORM BILL MOVE FROM CENTRAL ALABAMA ACROSS NORTH GEORGIA
THIS AFTERNOON AND EARLY EVENING. THE MAJOR THREAT FROM STRONG
STORMS WILL BE HEAVY DOWNPOURS WITH PRECIPITATION AMOUNTS EXPECTED
AROUND 1 TO LOCALLY 2 INCHES PER HOUR. FURTHERMORE...MARGINAL
INSTABILITY EXISTS ACROSS THE AREA WITH CAPES AROUND 500 TO 1000...
LIFTED INDICES RANGING FROM MINUS 2 TO MINUS 4...AND STRONG
DYNAMICS. THEREFORE...ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE...MAINLY IN CENTRAL GEORGIA.
.FOR SPOTTERS...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS NORTH AND
CENTRAL GEORGIA SHOULD MONITOR LOCAL WEATHER CONDITIONS AND BE READY
FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
.DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND
THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AND AGAIN ON
SUNDAY AND MONDAY. SEVERE THUNDERSTORMS ARE NOT FORECAST AT THIS
TIME.
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
In the hours before
Local storm report, Jul 1, 4:06 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT TUE JUL 01 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM ATLANTA GA FLOODING
07/01/03 FULTON CHESHIRE BRIDGE ROAD AND
LAVISTA RD NEARLY
IMPASSABLE. SEVERAL ROADS
FLOODED. REPORTED BY
SPOTTER.
0435 PM 5S CHAMBLEE GA FLOODING
07/01/03 DEKALB ROADS FLOODED OUT IN
WESTERN DEKALB COUNTY.
REPORTED BY SPOTTER.
0435 PM 5S CHAMBLEE GA FLOODING
07/01/03 DEKALB PEACHTREE CREEK OUT OF
ITS BANKS IN PEOPLES
YARDS. REPORTED BY
SPOTTER.
0456 PM ATLANTA GA FLOODING
07/01/03 FULTON PEACHTREE CREEK REPORTED
AT 17 FEET. REPORTED BY
EMA.Local storm report, Jul 1, 4:42 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT TUE JUL 01 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM STOCKBRIDGE GA WIND DAMAGE
07/01/03 HENRY NUMEROUS TREES DOWN.
PUBLIC REPORT.
0435 PM ATLANTA GA FLOODING
07/01/03 FULTON CHESHIRE BRIDGE ROAD AND
LAVISTA RD NEARLY
IMPASSABLE. SEVERAL ROADS
FLOODED. REPORTED BY
SPOTTER.
0435 PM 5S CHAMBLEE GA FLOODING
07/01/03 DEKALB ROADS FLOODED OUT IN
WESTERN DEKALB COUNTY.
REPORTED BY SPOTTER.
0435 PM 5S CHAMBLEE GA FLOODING
07/01/03 DEKALB PEACHTREE CREEK OUT OF
ITS BANKS IN PEOPLES
YARDS. REPORTED BY
SPOTTER.
0456 PM ATLANTA GA FLOODING
07/01/03 FULTON PEACHTREE CREEK REPORTED
AT 17 FEET. REPORTED BY
EMA.
0530 PM LOGANVILLE GA FLOODING
07/01/03 WALTON NUMEROUS ROADS FLOODED
OUT COUNTYWIDE. REPORTED
BY 911.
0537 PM MONTICELLO GA FLOODING
07/01/03 JASPER NUMEROUS ROADS FLOODED
OUT COUNTYWIDE. REPORTED
BY 911.Flood, Cobb
- When
- July 1, 5:00 PM EST to 11:00 PM EST
- Where
- Cobb forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.942, -84.577 (the zone’s center; the record gives no point)
The public reported that rainfall of 5.5 inches in the 12-hour period ending at 7 pm EDT had resulted in the flooding of a number of creeks and small streams around the county. Some drainage ditches were overflowing their banks, which had a minor impact on some roads.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Arizona, July 1 to 15, 2003$66 million · 1 event
- Flooding in Louisiana, July 1 to 4, 2003$3.3 million · 4 events
- Tornado and Flash Flooding in Georgia, July 1, 2003$320,000 · F1 · 23 events
- Tornadoes and Damaging Winds in Georgia, July 1, 2003F2 · 12 events
- Flooding in Mississippi, July 1 to 3, 2003$1.0 million · 4 events
- Tropical Storm in Georgia, July 1 to 2, 200397 events
- Tornado in Alabama, July 1, 2003$200,000 · F1 · 1 event
- Flash Flooding in Alabama, July 1, 2003$243,000 · 13 events
- Tropical Storm and Flash Flooding in Mississippi, July 1, 2003$106,000 · 15 events
- Flash Flood in Ohio, July 1, 2003$100,000 · 1 event
- Tornado in Georgia, July 1, 2003$75,000 · F0 · 1 event
- Flash Flooding and Hail in West Virginia, July 1, 2003$32,000 · 0.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335027.